Alert archive / North Dakota / Wind Advisories in 2009
Wind Advisory 12, NWS Bismarck, ND
NWS Bismarck, ND issued this wind advisory at Sep 13, 2009, 3:45 AM MDT for 7 counties in North Dakota. It took effect at Sep 13, 2009, 12:00 PM MDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Sep 13, 2009, 3:45 AM MDT (09:45 UTC)
- In effect from
- Sep 13, 2009, 12:00 PM MDT
- Expired
- Sep 13, 2009, 7:48 PM MDT
- In force
- 8 hr
- Issued by
- NWS Bismarck, ND
Counties Adams County, ND, Billings County, ND, Bowman County, ND, Golden Valley County, ND, Hettinger County, ND, Slope County, ND, Stark County, ND
The radar
The Bismarck radar (KBIS), 182 km from the middle of the area, began a volume at 09:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 9.8 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 27 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 1618 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KBIS 130945 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 445 AM CDT SUN SEP 13 2009 ...A DENSE FOG ADVISORY IS IN EFFECT FOR PORTIONS OF CENTRAL AND NORTHWEST NORTH DAKOTA UNTIL 9 AM CDT THIS MORNING... ...A WIND ADVISORY IS IN EFFECT FOR FAR SOUTHWEST NORTH DAKOTA THIS AFTERNOON AND EARLY EVENING... .AREAS OF DENSE FOG WITH VISIBILITIES OF 1/4 MILE OR LESS CAN BE EXPECTED ACROSS THE ADVISORY AREA EARLY THIS MORNING. THE DENSE FOG WILL DISSIPATE BY MID MORNING. TRAVELERS SHOULD USE CAUTION ESPECIALLY AT UNCONTROLLED INTERSECTIONS AND RAILROAD CROSSINGS. STRONG SOUTHEAST WINDS OF 25 TO 35 MPH...WITH GUSTS TO AROUND 40 MPH...ARE EXPECTED THIS AFTERNOON OVER FAR SOUTHWESTERN NORTH DAKOTA. THESE STRONG WINDS ARE THEN EXPECTED TO CONTINUE INTO THE EVENING HOURS BEFORE DISSIPATING AFTER SUNSET. WINDS THIS STRONG WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CAUTION IS ADVISED. NDZ001>005-010>013-022-023-025-037-048-051-131400- /O.NEW.KBIS.FG.Y.0006.090913T0945Z-090913T1400Z/ DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-MOUNTRAIL-WARD-MCHENRY- PIERCE-SHERIDAN-WELLS-FOSTER-STUTSMAN-LA MOURE-DICKEY- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL... BOTTINEAU...ROLLA...NEW TOWN...MINOT...TOWNER...RUGBY... MCCLUSKY...HARVEY...CARRINGTON...JAMESTOWN...EDGELEY...OAKES 445 AM CDT SUN SEP 13 2009 ...DENSE FOG ADVISORY IN EFFECT UNTIL 9 AM CDT THIS MORNING... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A DENSE FOG ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM CDT THIS MORNING. AREAS OF DENSE FOG WITH VISIBILITIES 1/4 MILE OR LESS CAN BE EXPECTED. TRAVELERS SHOULD USE CAUTION ESPECIALLY AT UNCONTROLLED INTERSECTIONS AND RAILROAD CROSSINGS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN... USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU. && $$ NDZ040-043-131745- /O.NEW.KBIS.WI.Y.0012.090913T1800Z-090914T0300Z/ SLOPE-BOWMAN- INCLUDING THE CITIES OF...MARMARTH...BOWMAN 345 AM MDT SUN SEP 13 2009 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING. STRONG SOUTHEAST WINDS OF 25 TO 35 MPH WITH GUSTS OVER 40 MPH ARE EXPECTED TODAY FOR FAR SOUTHWESTERN NORTH DAKOTA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NH
6 follow-up statements
000 WWUS73 KBIS 131416 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 916 AM CDT SUN SEP 13 2009 ...A DENSE FOG ADVISORY IS IN EFFECT FOR PORTIONS OF CENTRAL NORTH DAKOTA UNTIL 11 AM CDT THIS MORNING... ...A WIND ADVISORY IS IN EFFECT FOR FAR SOUTHWEST NORTH DAKOTA THIS AFTERNOON AND EARLY EVENING... .AREAS OF DENSE FOG WITH VISIBILITIES OF 1/4 MILE OR LESS CONTINUE ACROSS THE ADVISORY AREA THIS MORNING. THE DENSE FOG WILL DISSIPATE BY LATE MORNING. TRAVELERS SHOULD USE CAUTION ESPECIALLY AT UNCONTROLLED INTERSECTIONS AND RAILROAD CROSSINGS. THE DENSE FOG ADVISORY HAS BEEN ALLOWED TO EXPIRE AS SCHEDULED FOR DIVIDE... BURKE... MOUNTRAIL... WARD... SHERIDAN... AND WELLS COUNTIES. IT HAS BEEN EXTENDED FOR REMAINING COUNTIES IN THE ADVISORY. STRONG SOUTHEAST WINDS OF 25 TO 35 MPH...WITH GUSTS TO AROUND 40 MPH...ARE EXPECTED THIS AFTERNOON OVER FAR SOUTHWESTERN NORTH DAKOTA. THESE STRONG WINDS ARE FORECAST TO CONTINUE INTO THE EVENING HOURS BEFORE DISSIPATING AFTER SUNSET. WINDS THIS STRONG WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CAUTION IS ADVISED. NDZ003>005-012-013-025-037-048-051-131600- /O.EXP.KBIS.FG.Y.0006.000000T0000Z-090913T1400Z/ /O.NEW.KBIS.FG.Y.0007.090913T1416Z-090913T1600Z/ RENVILLE-BOTTINEAU-ROLETTE-MCHENRY-PIERCE-FOSTER-STUTSMAN- LA MOURE-DICKEY- INCLUDING THE CITIES OF...MOHALL...BOTTINEAU...ROLLA...TOWNER... RUGBY...CARRINGTON...JAMESTOWN...EDGELEY...OAKES 916 AM CDT SUN SEP 13 2009 ...DENSE FOG ADVISORY IN EFFECT UNTIL 11 AM CDT THIS MORNING... ...DENSE FOG ADVISORY HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A DENSE FOG ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM CDT THIS MORNING. THE DENSE FOG ADVISORY IS NO LONGER IN EFFECT. FOG HAS DISSIPATED IN DIVIDE... BURKE... MOUNTRAIL... WARD... SHERIDAN... AND WELLS COUNTIES. AREAS OF DENSE FOG WITH VISIBILITIES 1/4 MILE OR LESS CAN BE EXPECTED TO CONTINUE IN THE REMAINING COUNTIES...WHICH IS WHY THE DENSE FOG ADVISORY FOR THESE AREAS HAS BEEN EXTENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN... USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU. && $$ NDZ001-002-010-011-022-023-131530- /O.EXP.KBIS.FG.Y.0006.000000T0000Z-090913T1400Z/ DIVIDE-BURKE-MOUNTRAIL-WARD-SHERIDAN-WELLS- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...NEW TOWN...MINOT... MCCLUSKY...HARVEY 916 AM CDT SUN SEP 13 2009 ...DENSE FOG ADVISORY HAS EXPIRED... THE DENSE FOG ADVISORY IS NO LONGER IN EFFECT. FOG HAS DISSIPATED IN DIVIDE... BURKE... MOUNTRAIL... WARD... SHERIDAN... AND WELLS COUNTIES. $$ NDZ040-043-132230- /O.CON.KBIS.WI.Y.0012.090913T1800Z-090914T0300Z/ SLOPE-BOWMAN- INCLUDING THE CITIES OF...MARMARTH...BOWMAN 816 AM MDT SUN SEP 13 2009 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING. STRONG SOUTHEAST WINDS OF 25 TO 35 MPH WITH GUSTS OVER 40 MPH ARE EXPECTED TODAY FOR FAR SOUTHWESTERN NORTH DAKOTA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ SCHECK
000 WWUS73 KBIS 131603 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 1103 AM CDT SUN SEP 13 2009 ...THE DENSE FOG ADVISORY HAS BEEN ALLOWED TO EXPIRE... ...A WIND ADVISORY IS IN EFFECT FOR FAR SOUTHWEST NORTH DAKOTA THIS AFTERNOON AND EARLY EVENING... .AREAS OF DENSE FOG HAVE DISSIPATED OVER MOST OF THE STATE...SO THE DENSE FOG ADVISORY HAS BEEN ALLOWED TO EXPIRE AS SCHEDULED. STRONG SOUTHEAST WINDS OF 25 TO 35 MPH...WITH GUSTS TO AROUND 40 MPH...ARE EXPECTED THIS AFTERNOON OVER FAR SOUTHWESTERN NORTH DAKOTA. THESE STRONG WINDS ARE FORECAST TO CONTINUE INTO THE EVENING HOURS BEFORE DISSIPATING AFTER SUNSET. WINDS THIS STRONG WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CAUTION IS ADVISED. NDZ003>005-012-013-025-037-048-051-131715- /O.EXP.KBIS.FG.Y.0007.000000T0000Z-090913T1600Z/ RENVILLE-BOTTINEAU-ROLETTE-MCHENRY-PIERCE-FOSTER-STUTSMAN- LA MOURE-DICKEY- INCLUDING THE CITIES OF...MOHALL...BOTTINEAU...ROLLA...TOWNER... RUGBY...CARRINGTON...JAMESTOWN...EDGELEY...OAKES 1103 AM CDT SUN SEP 13 2009 ...DENSE FOG ADVISORY HAS BEEN ALLOWED TO EXPIRE... THE DENSE FOG ADVISORY IS NO LONGER IN EFFECT. AREAS OF DENSE FOG HAVE DISSIPATED OVER MOST OF THE STATE...SO THE DENSE FOG ADVISORY HAS BEEN ALLOWED TO EXPIRE AS SCHEDULED. $$ NDZ040-043-140015- /O.CON.KBIS.WI.Y.0012.090913T1800Z-090914T0300Z/ SLOPE-BOWMAN- INCLUDING THE CITIES OF...MARMARTH...BOWMAN 1003 AM MDT SUN SEP 13 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. STRONG SOUTHEAST WINDS OF 25 TO 35 MPH WITH GUSTS OVER 40 MPH ARE EXPECTED TODAY FOR FAR SOUTHWESTERN NORTH DAKOTA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ SCHECK
000 WWUS73 KBIS 131622 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 1122 AM CDT SUN SEP 13 2009 ...A WIND ADVISORY IS IN EFFECT FOR FAR SOUTHWEST NORTH DAKOTA THIS AFTERNOON AND EARLY EVENING... .STRONG SOUTHEAST WINDS OF 25 TO 35 MPH...WITH GUSTS TO AROUND 40 MPH...ARE EXPECTED THIS AFTERNOON OVER FAR SOUTHWESTERN NORTH DAKOTA. THESE STRONG WINDS ARE FORECAST TO CONTINUE INTO THE EVENING HOURS BEFORE DISSIPATING AFTER SUNSET. WINDS THIS STRONG WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CAUTION IS ADVISED. NDZ040-043-140030- /O.CON.KBIS.WI.Y.0012.090913T1800Z-090914T0300Z/ SLOPE-BOWMAN- INCLUDING THE CITIES OF...MARMARTH...BOWMAN 1022 AM MDT SUN SEP 13 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. STRONG SOUTHEAST WINDS OF 25 TO 35 MPH WITH GUSTS OVER 40 MPH ARE EXPECTED TODAY FOR FAR SOUTHWESTERN NORTH DAKOTA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ SCHECK
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
000 WWUS73 KBIS 131940 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 240 PM CDT SUN SEP 13 2009 ...A WIND ADVISORY IS NOW IN EFFECT FOR MUCH OF SOUTHWESTERN NORTH DAKOTA THROUGH EARLY EVENING... .LOW PRESSURE ACROSS EASTERN MONTANA...COMBINED WITH HIGH PRESSURE ACROSS MINNESOTA...HAVE BEEN PRODUCING STRONG SOUTHEAST WINDS OF 25 TO 35 MPH...WITH GUSTS UP TO 45 MPH ACROSS SOUTHWESTERN NORTH DAKOTA THIS AFTERNOON. THESE WINDS WILL CONTINUE INTO THE EARLY EVENING HOURS BEFORE ABATING SHORTLY AFTER SUNSET. WINDS THIS STRONG WILL MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. CAUTION IS ADVISED. NDZ031>033-040-041-043-044-140300- /O.CON.KBIS.WI.Y.0012.000000T0000Z-090914T0300Z/ GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS- INCLUDING THE CITIES OF...BEACH...MEDORA...DICKINSON...MARMARTH... MOTT...BOWMAN...HETTINGER 140 PM MDT SUN SEP 13 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. STRONG SOUTHEAST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH ARE EXPECTED TODAY FOR FAR SOUTHWESTERN NORTH DAKOTA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ KJB
000 WWUS73 KBIS 140148 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 848 PM CDT SUN SEP 13 2009 ...WINDS DIMINISHING SOUTHWEST... .THE WINDS HAVE DIMINISHED AND THE WIND ADVISORY FOR SOUTHWEST NORTH DAKOTA HAS BEEN CANCELLED. NDZ031>033-040-041-043-044-140300- /O.CAN.KBIS.WI.Y.0012.000000T0000Z-090914T0300Z/ GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS- INCLUDING THE CITIES OF...BEACH...MEDORA...DICKINSON...MARMARTH... MOTT...BOWMAN...HETTINGER 748 PM MDT SUN SEP 13 2009 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS CANCELLED THE WIND ADVISORY. THE WINDS HAVE DIMINISHED AND THE WIND ADVISORY HAS BEEN CANCELLED. $$ WAA
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this wind advisory went out at Sep 13, 2:24 AM MDT, 1 hour 21 minutes earlier.
Area forecast discussion, Sep 13, 2:24 AM MDT, 1 hour 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 324 AM CDT SUN SEP 13 2009 .SHORT TERM...TODAY THROUGH TUESDAY NIGHT... FORECAST CONCERNS/HIGHLIGHTS IN THE SHORT TERM PERIOD WILL BE PRECIPITATION CHANCES TODAY AND TONIGHT. WILL UTILIZE A GENERAL BLEND WITH MODELS SHOWING DECENT AGREEABILITY. CURRENTLY...CLOSED UPPER LOW PRESSURE ACROSS NORTHERN WYOMING. EMBEDDED S/WV ENERGY ROTATING NEAR THE LOWS CENTER IS TRIGGERING AN AREA OF SHOWERS NEAR THE BLACK HILLS WHICH ARE ADVECTING NORTHWARD INTO NORTHWESTERN SOUTH DAKOTA AS THE ENERGY ALSO LIFTS NORTH. CLEAR TO PARTLY CLOUDY OVER MOST OF WEST/CENTRAL ND THIS EARLY MORNING WITH SFC HIGH PRESSURE IN PLACE ACROSS THE EASTERN DAKOTAS. A LIGHT EASTERLY WIND COMPONENT IS HELPING IN SCATTERED FOG FORMATION AS WELL SO WILL THROW IN SOME PATCHY FOG WORDING FOR THIS EARLY MORNING THROUGH 14Z. FORECAST MODELS CONTINUE TO DEPICT THE UPPER LOW LIFTING NORTH INTO CENTRAL MT TODAY...THEN INTO SOUTHERN SASKATCHEWAN LATER TONIGHT AND INTO EARLY MONDAY. DECENT FORCING ON THE EASTERN FLANK OF THE MID/UPPER VORTEX AS IT STARTS TO MOVE NORTH THIS MORNING WILL SPREAD THE RAIN SHOWERS NORTH FROM WESTERN SOUTH DAKOTA INTO MY FAR SOUTHWESTERN COUNTIES...BEFORE DISSIPATING LATER THIS MORNING/EARLY THIS AFTERNOON. IT THEN LOOKS LIKE WE WILL SEE REDEVELOPMENT OF SHOWERS/THUNDERSTORMS LATER THIS AFTERNOON BUT MORE SO THIS EVENING/OVERNIGHT TONIGHT ACROSS EASTERN MONTANA AND FAR WESTERN ND AS THE UPPER LOW CONTINUES TO SLOWLY ADVECT NORTH ACROSS CENTRAL MONTANA...COINCIDING WITH A DEVELOPING STRONG NOCTURNAL LLJ (40-50KTS) WHICH WILL ADVECT WARM AND MOIST AIR NORTH INTO THE REGION UNDERNEATH THE COLD TEMPS ALOFT ASSOCIATED WITH THE UPPER LOW. MODELS STILL SUGGEST AROUND 1K JOULES OF ML MOST UNSTABLE CAPE ALONG WITH STEEP MID LEVEL LAPSE RATES NEAR THE ND/MT BORDER THROUGHOUT TONIGHT...SO WILL MAINTAIN HIGH CHANCES POPS HERE (40-50 PERCENT). DECENT SHEAR PROFILES PRESENT AS WELL SO WILL CONTINUE TO MENTION THE POSSIBILITY OF SEVERE WEATHER OVER WESTERN ND TONIGHT IN THE HWO. GETTING BACK TO THIS AFTERNOON...AS THE UPPER LOW ADVECTS NORTH...AN AREA OF SFC LOW PRESSURE WILL DEVELOP INTO NORTHEAST WYOMING/SOUTHEAST MT THIS AFTERNOON...INCREASING THE LOW/MID LEVEL PRESSURE GRADIENT QUITE A BIT ACROSS NORTHWEST SD AND SOUTHWESTERN ND. NAM/GFS BUFFER SOUNDINGS ARE BOTH INDICATING NEAR 30KTS SUSTAINED WINDS WITH GUSTS FROM 35-40KTS. IT IS MARGINAL BUT CLOSE ENOUGH TO GO WITH A WIND ADVISORY FOR BOWMAN AND SLOPE COUNTIES. WINDS TAPER OFF QUICKLY NORTH AND EASTWARD SO HAVE OPTED TO LEAVE HEI AND DIK OUT OF THE ADVISORY. THE CLOSED UPPER LOW MOVES INTO SOUTHERN SASKATCHEWAN MONDAY/MONDAY NIGHT...THEN FINALLY GETS CAUGHT UP IN WESTERLY FLOW AND PUSHES EAST ACROSS SOUTH CENTRAL CANADA TUESDAY/TUESDAY NIGHT. THIS WILL RESULT IN DRY WEATHER CONDITIONS ACROSS THE STATE AS FORCING REMAINS NORTH NEAR THE LOW. SFC LOW PRESSURE REMAINS OFF TO OUR WEST STRETCHED ACROSS THE HIGH PLAINS THROUGH TUESDAY...MAINTAINING SOUTHERLY LOW/MID LEVEL FLOW RESULTING IN STRONG WAA INTO THE LOCAL AREA AND ABOVE AVERAGE TEMPERATURES BY ABOUT 10-15 DEGREES. .LONG TERM...WEDNESDAY THROUGH SUNDAY... MEDIUM RANGE MODELS IN EXCELLENT AGREEMENT WITH PATTERN THROUGH MOST OF EXTENDED. ECMWF SLIGHTLY MORE AMPLIFIED TO THE EAST AND WEST BUT UNSEASONABLY STRONG RIDGE OVER NORTHERN PLAINS IS INDICATED BY BOTH GFS AND EC. THIS WILL CONTINUE THE ONGOING DRY AND MILD FORECAST WHICH IS CURRENTLY IN GRIDS...FEW CHANGES NECESSARY. LATE IN EXTENDED PERIOD SOME DIFFERENCES BEGAN TO APPEAR WITH THE GFS WEAKER AND SLIGHTLY FASTER WITH SHORTWAVE TOPPING CENTRAL CONUS RIDGE...BUT FOR NOW WILL SIDE WITH GFS AND ADD DRY AND MILD NEW DAY EIGHT TO THE GRIDS. && .AVIATION... AREAS OF LIFR IN FG AGAIN FORMING THIS MORNING WITH SOMEWHAT MORE WIDESPREAD COVERAGE THAN YESTERDAYS. WILL NEED TO KEEP CHANGE IFR VISIBILITIES WEST AND SOUTH WHILE LIFR CEILINGS AND VISIBILITIES HAVE DEVELOPED NORTH CENTRAL. && .BIS WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR NDZ040-043. && SHORT TERM...NH LONG TERM/AVIATION...HW
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 13, 3:45 AM MDT | Dense Fog Advisory | BIS | Bottineau, Burke, Dickey, Divide, Foster, LaMoure and 8 more | 4 hr |
| Sep 13, 8:16 AM MDT | Dense Fog Advisory | BIS | Bottineau, Dickey, Foster, LaMoure, McHenry, Pierce and 3 more | 104 min |
Nearby
Wind Advisories in North Dakota, 2009Every wind advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.